

2023 Massachusetts Land Conservation Conference

Schedule

Session & Field Trip Descriptions

Sponsor Talks

Various dates, via Zoom

Tuesday, March 14 | 2:00 – 3:00 p.m.

Wildlands Trust's New Stewardship Training Center / Karen Grey, Buzz Constable

Wednesday, March 15 | 2:00 – 3:00 p.m.

Family Forest Carbon Program / Laura Marx (The Nature Conservancy)

Tuesday, March 21 \mid 4:00 – 5:00 p.m.

Help Design Mass Audubon's Conservation Assist Program: An Open Discussion and Conversation / David Santomenna, Nick Rossi (Mass Audubon)

Wednesday, March 22 | 4:00 – 5:00 p.m.

50 Years of CRs - Lessons Learned / Sally Naser, Olivia Lukacic (The Trustees)

Saturday, March 25

At Worcester Technical High School, Worcester MA
Please note this is a live, in-person conference. Sessions will not be recorded.
Exhibitors will be open all day.

8:00 - 8:45 a.m. Registration, light breakfast, networking

8:00 - 8:35 a.m. Newcomers drop-in (Cafeteria)

8:45 - 10:10 a.m. Concurrent Sessions (85 minutes)

- Community Conservation and Housing: Creating the Future You Want / Bob Wilber, Kathy
 Sferra, Janet Milkman Conference Room 171
- From Start to Finish Everything You Need to Know About Land Conservation Transactions / Reggie Hall — Room 165
- BioMap: The Future of Conservation in Massachusetts / Andy Finton, Eve Schlüter Room 166
- Invasive Plant Control & Native Habitat Restoration / Laura Mattei, Joan Deely –
 Conference Room 172
- Restoring Old-Growth Forest Characteristics / Paul Catanzaro, Tom Lautzenheiser Room 167
- Increasing Diversity, Equity, and Inclusion for Massachusetts' Land and Water Conservation
 Fund / Melissa Cryan, Kristen Sykes, Markelle Smith Room 169
- Partnership Projects with Indigenous Communities / Colin Novick, Cynthia Henshaw, Diana Ruiz
 Room 164
- Your Land Trust, the Americans with Disabilities Act, and Universal Access / Ray Lyons
 Room 109

10:10 - 10:30 a.m. Break (20 minutes)

Conference Welcome (Cynthia Henshaw, Robb Johnson) 10:30 - 11:45 a.m.

> Location: Auditorium

Affordable Housing and Land Conservation – Not an Either/Or Keynote Topic:

> Panel: Steven Rosenberg (Co-facilitator, Hudson Valley Affordable Housing & Conservation Strategy, Former Executive Director of Scenic Hudson);

Sheila Dillon (Chief of Housing and Director of the Department of

Neighborhood Development, City of Boston)

Jim Levitt, Director, International Land Conservation Network (ILCN) at Moderator:

the Lincoln Institute

Lunch / Networking / New Faces & Development Tables / Exhibits 11:45 a.m. - 12:45 p.m.

12:45 - 2:10 p.m. Concurrent Sessions (85 min)

- Updates & Innovations in Whole Farm Protection Tools / Jamie Pottern, David Viale, Chris LaPointe - Room 109
- Win-Win at Assabet River Bluff: Land Conservation and Affordable Housing Working Together / Polly Reeve, Delia Kaye, Christa Collins, Rich Feeley — Room 110
- ABCs of Conservation Restriction Stewardship / Jen Plowden, Linda Vanderveer Room 164
- The Relationship of Property Tax and Land Conservation / Mark Robinson, Ray Lyons Room 166
- Getting Your Project Funded: Tapping Public and Private Funding Sources for Land Acquisition / Rachel Horgan, Sarah Wells, Stuart Saginor with David Santomenna, moderator -Conference Room 171
- What Your Counsel Might Tell You / Buzz Constable, Stephen Small, Joel Russell Room 167
- Principles of Respectful Relationships: Engaging in Land Justice with Northeast Indigenous Tribes / Jennifer Albertine, Sally Loomis, Andre Strongbearheart Gaines Jr. — Auditorium
- Planning and Incentives for Climate-Smart Forestry / Josh Rapp, Jennifer Fish, Jennifer Shakun Conference Room 172
- Why You Should Partner with A University GIS Program / Abby Hardy-Moss, John Rogan -Room 165

2:10 - 2:30 p.m. Break (20 min)

Concurrent workshops 3 (85 min) 2:30 - 3:55 p.m.

- Conservation and Housing, Together / Buzz Constable, Jeff Lacy, Peter Flinker -Conference Room 171
- Team up with your Municipality: DCS Open Space & Recreation Grant Programs / Vanessa Farny, Melissa Cryan, Vanessa Johnson-Hall – Room 166
- Community Partnerships: Building Access, Audiences, and Engagement / Sue Dahling-Sullivan, Mariah Fogg, Mackenzie Greer – Conference Room 172
- Terrafirma's First Ten Years / Tom Kester Room 167
- To Litigate or Not to Litigate When That Is the Question / Ray Lyons, Elizabeth Wroblicka **Room 169**
- Doo-Doo-able Strategies: Addressing Dog-Related Concerns on Conservation Lands / Kelly Barber, Leah McFarland - Room 165

- Applied Urban Forestry and Urban Ecology for Land Conservation / Erica Holm, Nick Long Room 164
- Climate Change Challenges: Dual-Use Solar, Food Production and Farmland Protection / Heidi Ricci, Grace Fletcher, Jesse Robertson-DuBois, Kathy Orlando – Auditorium

Friday, April 28

Field trips around the state as noted.

- 9:00 a.m. 11:00 a.m. | Dennis (The Cape) | Protecting the Cape's Shellfish Hatchery: A Tour of the ARC's Land and Facility | David Fryxell, Rick Sawyer
- 9:15 a.m. 12:15 p.m. | Fitchburg & Leominster (Central) | Field Tour of the Greening the Gateway Cities Program's Tree Planting Program | Douglas Hutcheson, Rachel DeMatte, Ayn Yeagle
- 9:30 a.m. noon | Hamilton & Topsfield (North Shore) | From General Patton to Affordable Farmland | Chris LaPointe, Dave Rimmer
- 10:00 a.m. noon | Littleton (Metro West) | Adventures in Invasive Plant Control | Laura Mattei, Jane Maloney
- 10:00 a.m. noon | Springfield (CT Valley) | Spotted Lanternfly: Egg Mass ID, Scouting, and Scraping | Elizabeth Barnes, Astra Perkins
- 11:00 a.m. 1:00 p.m. | North Adams (Berkshires) | Forest Climate Resilience Program: Engaging Communities in Climate-Smart Forestry | Andrew Randazzo, Lisa Hayden, Gary Gouldrup
- 1:00 p.m. 4:00 p.m. | Lincoln & Concord (Metro West) | Conservation and Housing Projects -- Together / Buzz Constable, Jane Gruba-Chevalier, Christa Collins, Delia Kaye
- 2:00 p.m. 4:00 p.m. | Brockton (Southeast) | D.W. Field Park Initiative: Revitalizing the Park for People and Planet | Rachel Bruce

A huge thanks to our generous conference sponsors!

Lead













Supporter

Berkshire Natural Resources Council

Buzzards Bay Coalition

The Compact of Cape Cod Conservation Trusts

The Conservation Fund

Essex County Greenbelt Association

Franklin Land Trust

Kestrel Land Trust

Land Stewardship, Inc.

Land Trust Alliance

Nantucket Conservation Foundation

USDA Natural Resources and Conservation Service

New England Forestry Foundation

Sheriff's Meadow Foundation

Sudbury Valley Trustees

Tighe & Bond

UMass Forest Conservation Program

Contributor

The Community Preservation Coalition at the Trust for Public Land Durand & Anastas Environmental Strategies Horsley Witten Group Landscape Land Conservation Software Law Office of Stephen J. Small Maltby and Company Securing Northeast Forest Carbon Program **SWCA Environmental Consultants** The Trust for Public Land